Hi, I am on week two of Contrave. I dont have any side effects of nausea or dizziness like I have read. The only thing that I am seeing as of now is having a dry mouth and bad taste all the time. Anyone else having this SE?
emarriee; Sorry your having these problems this drug is a combination of two drugs that have been out on the market along time However just because its great for many even if the exact side effect is not listed does not mean it can't happen... OK what i did find was and they are under check with your doctor right away SO give dr a call on the Dry month and many problems with swelling and sores in month so i really think it is best if you call your doctor today and let them know these problems your having before it does get worse if you have not look in you month with a flashlight and see if you can see spots or sores early stage you may not see them but that could cause taste issues if you tongue is swelled up or small spots or sores that you don't want to get worse and see what the doctor tells you... hope this helps some have a good day..please give them a call today
Almost everyone who takes bupropion, one of the ingredients of it, has that side effect. You can try something like biotene to help that out.
Yes! I get a dry mouth very easily. Call dr. about bad taste though. I recommend lots of water too!
I am starting week 4 tomorrow~so far no major weight loss, but I'm also on my cycle this week. I have had absolutely no issues or side effects, except yesterday... my fingers (by knuckles) and finger nails were blueish. (It looked as though a pen had exploded on my fingers and I wiped it in like lotion) I have never had this happen to me before where my hands looked "blue". And no my hands weren't cold. I looked online and couldn't find anything except a lot of health scares. Today my fingers seem normal and my nails have also gone back to somewhat normal color. Has anyone else had this happen and does anyone think it could have been a reaction to something I ate with the Contrave?
Emarriee No i do not see anything about hands turning blue,were they cold by chance... So it does not mean it could not be the medication if it does it again call the Doctor and let them know... what is happening.some side effects even if not listed does not mean they are not during testing of a drug its with a small amout of people not like when it goes out to the general public then some others start showing up and must be checked and turned in to the Fda..so doctors and patients well know..kind of like they list 100 side effects lets say but that by far does not mean we are going to get them all thank god in fact most are rarely effected by them... Have a great day
I just started week 4 and have been having a terrible taste in my mouth for about 5 days now. It seems to be coming from my throat and tastes like a pill that dissolved in your mouth before you swallowed it. Yuck! I normally suffer from dry mouth from a condition called Sjogren's Syndrome, but I never had a bad taste like this before. Then yesterday I had some other symptoms that concerned me... a sickening feeling accompanied by frequent body twitches, like small spasms. I am seeing my doctor in 2 days but in the meantime I am not taking it.
I have been on Contrave for 8 weeks now. I have had the dry mouth and bad taste but I am 60 so I'm not worried about it. What I have had a problem with is the chest pains, tightness and muscle pain in the chest in the last 2 weeks. Some so bad that I wanted to go to the hospital and have them put me down. Instead I talked to my doctor and we decided to cut the dosage in half. One pill in the morning and one pill at night. I started this last night and I feel so much better. The pain is mostly gone. Has anyone felt this side effect?
Hey I will like to know if anyone lose any weight so far
I've been on contrave for approx 6 weeks now. As of 4 weeks, I'd lost 7 pounds. I'm experiencing severe nausea with the medication as well as some constipation. I've heard conflicting things about whether or not the side effects will diminish. Is anyone else experiencing these side effects? I also signed up for the "scaledown" program. My digital scale is on its way. I'm interested to see how this program will help support my weight loss journey. Has anyone else been involved with this program and if so, do you find it helpful?
I just stopped taking contravene after almost 3 weeks. I also had a bad taste and dry mouth, but I also developed what initially looked like bumps on my body. The bumps turned into what looked like busted blisters. Apparently according to my doctor this is an allergic reaction but I don't know. I took Wellbutrin some years ago and I never had the bumps. I did lose weight within the first 3 weeks but this lesions on my skin are not worth it
My bad taste and dry mouth is really awful upon waking up and started about two weeks ago. A metal, "mediciney taste." I have been taking Contrave for 10 weeks and I've lost 13 lbs. Slow and steady. The first three weeks I did not experience any symptoms at all. I did notice a lack of appetite. By the 4th week, I developed nausea mostly mornings and early afternoons. The nausea has eased and I threw up about 4 times. Worst nausea lasted two and half weeks. Funny thing is I could no longer drink coffee in the mornings (caffeine?). I could only take my pills with orange juice. I felt like quiting but powered through. The worst symptom that is lasting is severe constipation but I already have IBS with constipation but it is much, much worse. Trying to figure out a combination of stool softeners and laxative/suppositories. Sorry for the TMI, lol. I feel like quiting again because the laxitives make me very ill. But I plan to power through.
I also recommend drinking lots of water. The first time I really noticed Contrave working was when my husband and I were eating out and I only finished half of my meal! My husband and I looked at each other in surprise because portion size is my main problem. Yesterday we were at Arby's and normally I would eat 2 sandwiches and I could barely finish one! It seems to be helping with impulses so that I can stop and think of the consequences. I noticed too that I can't eat anything fatty or rich (meat, butter, mayonnaise, cheese) or a combination of rich foods. I am tired of dieting and I just want to eat like a normal person with control so I haven't really done anything different except eat and drink less of everything which has reduced caloric intake. I've been too nauseated and tired to exercise ( added weight) but feel I can start now. I'm going to begin moderate low impact exercise and work my way up. I have 60lbs total to lose and was at my heaviest ever. I'm 53 years young. I had a problem with sticking to a long term "diet" after I lost a few lbs I would gain it back and then some. Hope this information will help someone. People who have posted on forums have really helped me through the nausea and I'm very thankful.
I have been on contrave for 3 and a half months and get a metallic taste in my mouth. It is very strong at times and I get dry mouth. I looked up how to get rid of metallic taste but nothing works. I have only loss 1lb but my blood work improved. My doctor wants me to stay on it for awhile.
I took contrave for 2 months and have been on 50mg Naltrexone 1/2 tablet twice a day and Bupropion XL 300mg /1 per day for 2 months. I have lost 30 lbs, feel great and it's still working. I have a little dry mouth and constipation. So I take MiraLax as needed and drink lots of water. I have noticed a little tremor/shakeyness sometimes in the morning after I take it, but goes away as the day goes on. This has been fab for me. Hope it keeps working... I have more will power and not as hungry. I am able to say no... which is a big step.
I'm on week 3 of the medication, and yes I have a bad taste in my mouth all the time.
conversational! "dry mouth and bad taste all the time"
"Dryness or a feeling of thick saliva in your mouth. Bad breath.
Dry or sore throat and hoarseness.
Difficulty chewing, speaking and swallowing.
A changed sense of taste.
A lack of appetite.
Always feeling thirsty.
Rampant development of dental caries.
Dry mouth is caused by combinations of several medications. There is a list of about 550 medications.
There has not been a study as to what the combinations are may cause dry mouth.
It is also caused by radiation therapy for the top of the head to the shoulders.
I have just about completed a 5 years study on the subject.
- Contrave Information for Consumers
- Contrave Information for Healthcare Professionals (includes dosage details)
- Side Effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.